Select language: En
0
2013
Impact Factor

Vol. 9, No. 2

Vol. 9, No. 2, 2013

Borisov A. V.,  Mamaev I. S.,  Bizyaev I. A.
Abstract
In this paper, we investigate the dynamics of systems describing the rolling without slipping and spinning (rubber rolling) of various rigid bodies on a plane and a sphere. It is shown that a hierarchy of possible types of dynamical behavior arises depending on the body’s surface geometry and mass distribution. New integrable cases and cases of existence of an invariant measure are found. In addition, these systems are used to illustrate that the existence of several nontrivial involutions in reversible dissipative systems leads to quasi-Hamiltonian behavior.
Keywords: nonholonomic constraint, tensor invariant, first integral, invariant measure, integrability, conformally Hamiltonian system, rubber rolling, reversible, involution
Citation: Borisov A. V.,  Mamaev I. S.,  Bizyaev I. A., The hierarchy of dynamics of a rigid body rolling without slipping and spinning on a plane and a sphere, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 141-202
DOI:10.20537/nd1302001
Bolsinov A. V.,  Kilin A. A.,  Kazakov A. O.
Abstract
The phenomenon of a topological monodromy in integrable Hamiltonian and nonholonomic systems is discussed. An efficient method for computing and visualizing the monodromy is developed. The comparative analysis of the topological monodromy is given for the rolling ellipsoid of revolution problem in two cases, namely, on a smooth and on a rough plane. The first of these systems is Hamiltonian, the second is nonholonomic. We show that, from the viewpoint of monodromy, there is no difference between the two systems, and thus disprove the conjecture by Cushman and Duistermaat stating that the topological monodromy gives a topological obstruction for Hamiltonization of the rolling ellipsoid of revolution on a rough plane.
Keywords: topological monodromy, integrable systems, nonholonomic systems, Poincaré map, bifurcation analysis, focus-focus singularities
Citation: Bolsinov A. V.,  Kilin A. A.,  Kazakov A. O., Topological monodromy in nonholonomic systems, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 203-227
DOI:10.20537/nd1302002
Kozlov V. V.
Abstract
This paper addresses a class of problems associated with the conditions for exact integrability of a system of ordinary differential equations expressed in terms of the properties of tensor invariants. The general theorem of integrability of the system of $n$ differential equations is proved, which admits $n − 2$ independent symmetry fields and an invariant volume $n$-form (integral invariant). General results are applied to the study of steady motions of a continuous medium with infinite conductivity.
Keywords: symmetry field, integral invariant, nilpotent group, magnetic hydrodynamics
Citation: Kozlov V. V., The Euler–Jacobi–Lie integrability theorem, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 229-245
DOI:10.20537/nd1302003
Khudobakhshov V. A.,  Sozonov A. P.
Abstract
One integrable deformation of the Kowalevski top is studied in framework of the bi-hamiltonian geometry. The main result is the calculation of the variables of separation and of the corresponding quadratures in differential and integral forms.
Keywords: bi-hamiltonian geometry, separation of variables
Citation: Khudobakhshov V. A.,  Sozonov A. P., Separation of variables for some generalisation of the Kowalevski top, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 247-255
DOI:10.20537/nd1302004
Bizyaev I. A.,  Kazakov A. O.
Abstract
In this paper, we investigate the dynamics of systems describing the rolling without slipping and spinning (rubber rolling) of an ellipsoid on a plane and a sphere. We research these problems using Poincare maps, which investigation helps to discover a new integrable case.
Keywords: nonholonomic constraint, invariant measure, first integral, Poincare map, integrability and chaos
Citation: Bizyaev I. A.,  Kazakov A. O., Integrability and stochastic behavior in some nonholonomic dynamics problems, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 257-265
DOI:10.20537/nd1302005
Isaeva O. B.,  Kuznetsov S. P.,  Sataev I. R.,  Pikovsky A.
Abstract
We describe one possible scenario of destruction or of a birth of the hyperbolic attractors considering the Smale—Williams solenoid as an example. The content of the transition observed under variation of the control parameter is the pairwise merge of the orbits belonging to the attractor and to the unstable invariant set on the border of the basin of attraction, in the course of the set of bifurcations of the saddle-node type. The transition is not a single event, but occupies a finite interval on the control parameter axis. In an extended space of the state variables and the control parameter this scenario can be regarded as a mutual transformation of the stable and unstable solenoids one to each other. Several model systems are discussed manifesting this scenario e.g. the specially designed iterative maps and the physically realizable system of coupled alternately activated non-autonomous van der Pol oscillators. Detailed studies of inherent features and of the related statistical and scaling properties of the scenario are provided.
Keywords: strange attractor, chaos, bifurcation, self-sustained oscillator, hyperbolic chaos
Citation: Isaeva O. B.,  Kuznetsov S. P.,  Sataev I. R.,  Pikovsky A., On a bifurcation scenario of a birth of attractor of Smale–Williams type, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 267-294
DOI:10.20537/nd1302006
Bashkirtseva I. A.,  Ryashko L. B.,  Slepukhina E. S.
Abstract
We study the stochastic dynamics of FitzHugh–Nagumo model in the zone of limit cycles. For weak noise, random trajectories are concentrated in a small neighborhood of the initial deterministic unperturbed orbit of the limit cycle. As noise increases, in the zone of Canard cycles of the FitzHugh–Nagumo model, the bundle of random trajectories begins to split into two parts. This phenomenon is investigated using the density distribution of random trajectories. It is shown that the threshold noise intensity corresponding to the splitting bifurcation depends essentially on the degree of the stochastic sensitivity of the cycle. Using the stochastic sensitivity functions technique, a critical value corresponding to the supersensitive cycle is found and comparative parametric analysis of the effect of the stochastic cycle splitting in the vicinity of the critical value is carried out.
Keywords: FitzHugh–Nagumo model, stochastic sensitivity, cycles, splitting bifurcation
Citation: Bashkirtseva I. A.,  Ryashko L. B.,  Slepukhina E. S., Splitting bifurcation of stochastic cycles in the FitzHugh–Nagumo model, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 295-307
DOI:10.20537/nd1302007
Kazakov A. O.
Abstract
In this paper we study a problem of rolling of the dynamically asymmetric ball with displacement center of gravity on a plane without slipping and vertical rotating. It is shown that the dynamics of the ball is significantly affected by the type of reversibility. Depending on the type of the reversibility we found two different types of dynamical chaos: strange attractors and mixed chaotic dynamics. In this paper we describe a strange attractor development, and then its basic properties. A set of criteria by which in numerical experiments mixed dynamics may be distinguished from other types of dynamical chaos are given.
Keywords: rock-n-roller, rubber rolling, reversibility, bifurcation, focus, saddle, separatrix, homoclinic tangency, Lyapunov’s exponents, mixed dynamics, strange attractor
Citation: Kazakov A. O., Chaotic dynamics phenomena in the rubber rock-n-roller on a plane problem, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 309-325
DOI:10.20537/nd1302008
Vorochaeva (Volkova) L. Y.,  Jatsun S. F.
Abstract
The block diagram of the four-link jumping robot is presented, the mathematical model of movement of object at which the jump of the device is presented in the form of sequence of stages is developed, regularities of moving of the device depending at position of a point of fixing of a foot in the object body are received.
Keywords: the jumping robot, multi-link mechanism, jump stages, positioning, lift-off, flight, landing
Citation: Vorochaeva (Volkova) L. Y.,  Jatsun S. F., Studying of regularities of movement of the jumping robot at various positions of a point of fixing of a foot, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 327-342
DOI:10.20537/nd1302009
Meijaard J. P.,  Papadopoulos J. M.,  Ruina A.,  Schwab A. L.
Abstract
We present canonical linearized equations of motion for the Whipple bicycle model consisting of four rigid laterally symmetric ideally hinged parts: two wheels, a frame and a front assembly. The wheels are also axisymmetric and make ideal knife-edge rolling point contact with the ground level. The mass distribution and geometry are otherwise arbitrary. This conservative non-holonomic system has a seven-dimensional accessible configuration space and three velocity degrees of freedom parametrized by rates of frame lean, steer angle and rear wheel rotation. We construct the terms in the governing equations methodically for easy implementation. The equations are suitable for e.g. the study of bicycle self-stability. We derived these equations by hand in two ways and also checked them against two nonlinear dynamics simulations. In the century-old literature, several sets of equations fully agree with those here and several do not. Two benchmarks provide test cases for checking alternative formulations of the equations of motion or alternative numerical solutions. Further, the results here can also serve as a check for general purpose dynamic programs. For the benchmark bicycles, we accurately calculate the eigenvalues (the roots of the characteristic equation) and the speeds at which bicycle lean and steer are self-stable, confirming the century-old result that this conservative system can have asymptotic stability.
Keywords: bicycle, motorcycle, dynamics, linear, stability, non-holonomic
Citation: Meijaard J. P.,  Papadopoulos J. M.,  Ruina A.,  Schwab A. L., Linearized dynamics equations for the balance and steer of a bicycle: a benchmark and review, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 343-376
DOI:10.20537/nd1302010
Kooijman J. D.,  Meijaard J. P.,  Papadopoulos J. M.,  Ruina A.,  Schwab A. L.
Abstract
A riderless bicycle can automatically steer itself so as to recover from falls. The common view is that this self-steering is caused by gyroscopic precession of the front wheel, or by the wheel contact trailing like a caster behind the steer axis. We show that neither effect is necessary for self-stability. Using linearized stability calculations as a guide, we built a bicycle with extra counter-rotating wheels (canceling the wheel spin angular momentum) and with its front-wheel ground-contact forward of the steer axis (making the trailing distance negative). When laterally disturbed from rolling straight this bicycle automatically recovers to upright travel. Our results show that various design variables, like the front mass location and the steer axis tilt, contribute to stability in complex interacting ways.
Citation: Kooijman J. D.,  Meijaard J. P.,  Papadopoulos J. M.,  Ruina A.,  Schwab A. L., A bicycle can be selfstable without gyroscopic or caster effects, Rus. J. Nonlin. Dyn., 2013, Vol. 9, No. 2, pp. 377-386
DOI:10.20537/nd1302011

Back to the list